Simultaneous dual coronary very late stent thrombosis following noncardiac surgery

Shailja V. Parikh, Ashish Parikh, Emmanouil S. Brilakis, Subhash Banerjee

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Challenges arise in the care of patients with drug-eluting stents (DES) undergoing noncardiac surgery. The risk of bleeding during surgery must be balanced with the risk of stent thrombosis from interrupted dual antiplatelet therapy. We report a case of a patient with simultaneous stent thrombosis in two coronary arteries following discontinuation of clopidogrel for an elective noncardiac surgery 3 years after DES placement.

Original languageEnglish (US)
Pages (from-to)172-174
Number of pages3
JournalCardiovascular Revascularization Medicine
Volume11
Issue number3
DOIs
StatePublished - 2010

Fingerprint

Stents
Thrombosis
Drug-Eluting Stents
clopidogrel
Coronary Vessels
Patient Care
Hemorrhage
Therapeutics

Keywords

  • Drug-eluting stents
  • Dual antiplatelet therapy
  • Stent thrombosis

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine
  • Medicine(all)

Cite this

Simultaneous dual coronary very late stent thrombosis following noncardiac surgery. / Parikh, Shailja V.; Parikh, Ashish; Brilakis, Emmanouil S.; Banerjee, Subhash.

In: Cardiovascular Revascularization Medicine, Vol. 11, No. 3, 2010, p. 172-174.

Research output: Contribution to journalArticle

@article{5921668a38154fbc9b64b77811ab56fa,
title = "Simultaneous dual coronary very late stent thrombosis following noncardiac surgery",
abstract = "Challenges arise in the care of patients with drug-eluting stents (DES) undergoing noncardiac surgery. The risk of bleeding during surgery must be balanced with the risk of stent thrombosis from interrupted dual antiplatelet therapy. We report a case of a patient with simultaneous stent thrombosis in two coronary arteries following discontinuation of clopidogrel for an elective noncardiac surgery 3 years after DES placement.",
keywords = "Drug-eluting stents, Dual antiplatelet therapy, Stent thrombosis",
author = "Parikh, {Shailja V.} and Ashish Parikh and Brilakis, {Emmanouil S.} and Subhash Banerjee",
year = "2010",
doi = "10.1016/j.carrev.2009.07.002",
language = "English (US)",
volume = "11",
pages = "172--174",
journal = "Cardiovascular Revascularization Medicine",
issn = "1553-8389",
publisher = "Elsevier Inc.",
number = "3",

}

TY - JOUR

T1 - Simultaneous dual coronary very late stent thrombosis following noncardiac surgery

AU - Parikh, Shailja V.

AU - Parikh, Ashish

AU - Brilakis, Emmanouil S.

AU - Banerjee, Subhash

PY - 2010

Y1 - 2010

N2 - Challenges arise in the care of patients with drug-eluting stents (DES) undergoing noncardiac surgery. The risk of bleeding during surgery must be balanced with the risk of stent thrombosis from interrupted dual antiplatelet therapy. We report a case of a patient with simultaneous stent thrombosis in two coronary arteries following discontinuation of clopidogrel for an elective noncardiac surgery 3 years after DES placement.

AB - Challenges arise in the care of patients with drug-eluting stents (DES) undergoing noncardiac surgery. The risk of bleeding during surgery must be balanced with the risk of stent thrombosis from interrupted dual antiplatelet therapy. We report a case of a patient with simultaneous stent thrombosis in two coronary arteries following discontinuation of clopidogrel for an elective noncardiac surgery 3 years after DES placement.

KW - Drug-eluting stents

KW - Dual antiplatelet therapy

KW - Stent thrombosis

UR - http://www.scopus.com/inward/record.url?scp=77954268820&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77954268820&partnerID=8YFLogxK

U2 - 10.1016/j.carrev.2009.07.002

DO - 10.1016/j.carrev.2009.07.002

M3 - Article

C2 - 20599170

AN - SCOPUS:77954268820

VL - 11

SP - 172

EP - 174

JO - Cardiovascular Revascularization Medicine

JF - Cardiovascular Revascularization Medicine

SN - 1553-8389

IS - 3

ER -